DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/2661

Title: Solution of a generalized Stieltjes problem
Authors: Shastry, Sriram B.
Dhar, Abhishek
Issue Date: Aug-2001
Publisher: IOP Publishing Ltd.
Citation: Journal of Physics A, 2001, Vol.34, p6197-6208
Abstract: We present the exact solution for a set of nonlinear algebraic equations 1/zl = πd + (2d/n)∑m≠l1/(zl-zm). These were encountered by us in a recent study of the low-energy spectrum of the Heisenberg ferromagnetic chain. These equations are low-d (density) `degenerations' of a more complicated transcendental equation of Bethe's ansatz for a ferromagnet, but are interesting in themselves. They generalize, through a single parameter, the equations of Stieltjes, xl = ∑m≠l1/(xl-xm), familiar from random matrix theory. It is shown that the solutions of these set of equations are given by the zeros of generalized associated Laguerre polynomials. These zeros are interesting, since they provide one of the few known cases where the location is along a nontrivial curve in the complex plane that is determined in this work. Using a `Green function' and a saddle point technique we determine the asymptotic distribution of zeros.
Description: Restricted Access. An open-access version is available at arXiv.org (one of the alternative locations)
URI: http://hdl.handle.net/2289/2661
ISSN: 1751-8113
1751-8121 (Online)
Alternative Location: http://arxiv.org/abs/cond-mat/0101464
http://dx.doi.org/:10.1088/0305-4470/34/31/313
Copyright: 2001 IOP Publishing Ltd.
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
2001.JOP-A.34.P6197.pdfRestricted Access146.03 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace